MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD 100 NX CASSETTE; STERRAD® 100NX STERILIZER

ADVANCED STERILIZATION PRODUCTS STERRAD 100 NX CASSETTE; STERRAD® 100NX STERILIZER
Catalog Number 10144
Health Effect - Clinical Codes Skin Irritation (2076); Burning Sensation (2146)
Date of Event 12/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: serial sterrad® nx sterilizer, # 0033111057 asp complaint ref #: cmp-000029871 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
A customer reported two healthcare workers (hcws) experienced a burn after touching a sterrad 100nx cassette which had been mistakenly inserted into a sterrad nx sterilizer.The hcws were not wearing personal protective equipment (gloves) at the time of the event and did not receive any medical attention/treatment.No steps were taken to resolve or treat the skin reaction, the symptoms disappeared the same day, and the hcws are now recovered.This is two of two 3500a reports being submitted for this product malfunction.Please reference manufacturer report number 2084725-2021-00006 for the first hcw.This event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device batch record, retains testing of lot, functional analysis, trending analysis by lot number, and system risk analysis (sra).Retains testing was not completed as the cause of the reported issue is user error.The cassette was not returned as the cause of the reported issue is user error.Trending analysis by lot number was reviewed for the six months prior to open date and trending was not exceeded.The sra indicates the risk for exposure to toxic or corrosive material is "low." the issue has been attributed to user error as the healthcare worker (hcw) was not using proper personal protective equipment (ppe) while handling the cassette.Customer re-training was provided by the asp sales representative and advised the customer to always wear gloves when handling cassettes and loads from the sterilizer.In addition, the customer was reminded to always check they are using the proper cassette prior to insertion into the unit.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
The batch record review did not indicate a deviating quality profile for this batch.No events or deviations were reported that could relate to this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD 100 NX CASSETTE
Common Device Name
STERRAD® 100NX STERILIZER
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA
MDR Report Key11168426
Report Number2084725-2021-00007
Device Sequence Number14273651
Product Code MLR
UDI-Device Identifier20705037014900
UDI-Public20705037014900
Combination Product (Y/N)N
PMA/510(K) Number
K071345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2021
Device Catalogue Number10144
Device Lot Number20G014
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 12/26/2020
Supplement Date Received by Manufacturer01/14/2021
02/16/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/04/2021
03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1